Hi all, I am starting treatment, now on a different meds called Azathiprine, anyone else take these & what are your experiences of taking this med?
I was started on this drug earlier this year but I didn’t do well. I had to have a TPMT test prior to starting and it was flagged I was in a range of people who may get sick with the drug. I did !
This doesn’t happen to everyone though so I hope it works well for you. I’m going to be starting on MMF immunosuppression now x
Hi Ange - sorry - no, I have never taken it. I just didn't want you to think we are ignoring you or something (other than Yllek..)
I also was given Azathiaprin but felt unwell. So it was changed to MMF which has been a great help. Good Luck !
Azathioprine has changed my life. It took a while to get into my system but what a difference it's made. I still have bad days but not so often. I have blood tests every 2 months . I really couldn't manage without it. Good luck and I hope it suits you too.
Hi Talltutu2003, so happy the meds have worked, I'm hoping they help me in some way, it's been a long 4 years..
All the best xx
Hi Tallytutu. I was wondering if I could ask how long it was before this started working for you? I started azathiaprine about 10 weeks ago. Other than one week of bad headaches I don't appear to have had any major side effects so far but I'm not sure whether I'm getting major benefits either.
Taking Aza was similar to hydroxy , it took about 12 weeks in all to feel a bit better. It's not until I have to stop it for some reason ( last year whooping cough ) that I realise all the old symptoms start creeping back. Gradually I noticed that my joints weren't as painful, my kidney function improved. My rashes and gastro problems started to slowly recede. I still have problems with fatigue and brain fog but I'm better than I was. I have no side effects . I would prefer not to take any meds at all . I'm the girl who refused to take a paracetamol tablet ! Oh how things change. 😔I really hope you start to feel better soon and this medication helps you. By the way one of the most important things I done for my self was to make sure I didn't over tire myself. Something I resented but it was so necessary to keep this lupus of mine under control. Best wishes.
Just look out for stomach pain in your side. I had this after 3 weeks - ignored it for a bit then couldn’t and went to A&E where it was misdiagnosed as cholecystitis and then later as UTI Sepsis. I went back on it but got terribly sick again and that was when they realised it was the Aza causing pancreatitis. I think only about 1 in 300 people has this reaction so I was unlucky but just watch out.
Hi Twitchytoes, wow how scary for you, good job you got checked out, I know I will have some side effects, just hope I can get through them without any problems..
I use allergy meds and decongestants to help dry up the fluid. My question is if anyone has had this problem...
for long. Now that my joint pain is getting more constant I am considering taking it again. What are your...
difficult to imagine that any drug would help. I already take methotrexate weekly, prednisolone, hydroxychloraquine...
Start a Community